This may be the most obvious problem for me that arises from having MS. And it is almost always annoying. Sometimes are worse than others. At times, usually about a week after my Tysabri infusion, my calf spasticity will lessen greatly, almost to the point I forget about it. Then there are times, like the weeks before my last infusion, where it is down-right excruciating. I’ve found that stretching my calf by placing a roller or rolled up towel under my foot then leaning forward with the other foot helps…a lot. But the calf spasticity remains. Stretching does not completely relieve the agony. Having my wife massage the exact spot on my calf does bring great relief, but it is also short-lived. Then there is the medication, which seems to be specifically made for my spasticity since it helps so much. The drug is baclofen. Apparently abuse of baclofen is a problem in that Olympic cheating country (Think OAR), which makes me think those motherRussians have stomachs of iron. As I’ve never had to take food with medication to avoid an upset stomach, but with baclofen it is mandatory for me. That ‘forced’ eating along with the decrease in miles peddled have resulted in weight gain, which sucks, but as always I am digressing.
Have spasticity problems, here is where I got the roller idea. It also includes four other stretches for common spasticity problems. Stretch it out my fellow MSers!
*And have I mentioned how much I hate the word spasticity? I makes me think of spastic in terms of people who have very poor emotional control.
And try searching for spastic calf if you’d like an unrelated laugh.